is there any diet meds you can take without effecting your dose
11 Aug 2009
How active are you??? Methadone can make some people slow down. I always tell new patients on methadone that they need to go for a walk at least twice a day and eat a reasonable diet. Stay away from sweets as methadone does effect the pleasure\reward center of the brain and sweets (sugar) are very difficult to stop once you start... Diets aren't very usefull anytime, eat right and get at least a bit of daily exercise.
When I started methadone 8 years ago I was down to 123lbs. I'm a male,46 with a average build and 5'10". I went up to 200lbs the first 2 years on methadone. The problem was I was sitting on my ass doing nothing and eating double stuff oreao's all day.
My doctor told me what I told you above and I'm now at my ideal weight of 165lbs. I also was able to get out and work part time as I've had 4 lower back surgeries and deemed disabled. So I'm sure that helps to. So that's the info I have for you.Good luck and getting active actually makes the methadone work much better. You will feel much better when active on methadone otherwise it tends to leave people somewhat sedated... Dave
11 Aug 2009
I totally understand what you are going through. Methadone does make most people gain weight. Im not sure about you but it makes me crave sugar big time!! I didnt gain much weight only 10 lbs but its enough that it does effect my pain level so I like you started seeking out ways to lose weight. I would first recommend exersice. The only thing stopping me from exercising and the reason i believe i even p[acked on the 10lbs after a few years of use of methadone was I had developed severe allergies that targeted my chest area there for i was unable to breath and am constantly wheezy so im inactive at this time. So I reached out for diet meds... I use the Mega T Green tea with Hoodia and find they dont make me racey or interefere with my pain meds. I had to go for a Urinalysis yesterday for my pain clinic and even stated I was on them and No issue was brought into play. If you are eating High fat foods and have gained alot of weight the newer FDA approved ALLI make work very well for you. Dont worry about what you may of heard with side effects/treatment effects... You will only have very lose bowels if u dont follow the plan and keep meal intake at 15 grams of fat and lower and you wont have any problems at all. I tried ALLI but it wasnt for me. For one I dont eat any foods that high in fat and i dont have muchw eight to lose but that can be an option for you and it will NOT interfere with your current medication. I hope this has helped you a bit and keep in mind.. drinking lots of water and keeping a diet low in fat , eating lots of veggies and fruits that alone can help you alot. You have to burn off more than you consume to lose weight. I changed my diet and instead of eating all the sugary foods i was craving, i changed to yogurt and that satified my sweet tooth. Take care and let me know how you are doing hun. good luck with everything... Snakey
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My weight has been increasing over the last few years, I binge on carbohydrates ; crisps, bread, biscuits. I can't seem to stop eating at times. ...
2 answers • 9 May 2010
I just started takeing this phendimetrazine 35mg and my blood pressure went up 165/115 can I this so i told my doctor so she gave me the ones to take ...
2 answers • 1 Feb 2011
I have lost 20 pounds. (not trying to lose weight.) I wonder if Pristiq will work for me. I don't need or want to lose anymore weight. I have ...
1 answer • 21 Feb 2011
dr perscribed it to help me lose weight cause by taking 2000mg of Depakote a night and cause alot of steroid weight that is very HARD TO LOSE. HELP???
3 answers • 19 May 2014